Discussions that mention lisinopril

High & Low Blood Pressure board


I finally after 5 years found a new doctor and he was also very surprised why my doc had put me on Norvasc---a calcium channel blocker---in the first place--my daughter who is a pharmacist was stunned----I was diagnosed for the first time with high bp 5 years ago and my daughter said a ccb is NOT the first line of defense----BUT my doctor happened to have samples in my office, so guess what-----that is what I took.

I also an on atenolol which I totally understand-----when first diagnosed I was having trouble with rapid heartbeat and he prescribed atenolol and also sent me to a cardiologist-----checked my heart, did ekg, etc etc etc and said I can have tachycardia, so atenolol is a drug of choice for me-------
and it is okay with me.

BUT, and I wish I had done this years ago----the Norvasc----or generic amlodipine---a ccb---has the tendency to cause really bad heartburn----
so I will always be on Prilosec now.

Also, it causes swelling in the feet and a more rare side effect is neuropathy
in the feet---I have read about that in a few places---
anyway, I stopped the ccb several weeks ago and am changing over to Lisinopril which I have written about in another post.

I was sick of the bottom of my feet being numb----my new doc even did a B12 test and my B12 is way high---not surprising to me since I have taken all sorts of B12 and other B vitamins for 15 years.

I am wondering if anyone else has knowledge or opinions about the neuropathy in the feet caused by ccb's-----because once again, the process started the longer I was on the amlodipine-----

Thank God my new doc said I don't think that is the right drug at all-----
and also my pharmacist daughter and my other great pharmacist down at my drugstore agreed-----

but am curious about other reponses to Norvasc/amlodipine and the ccb's---
thanks
I totally agree that there is a reason hypertension is called the silent killer--and I have always been religious about taking my meds. And my bp has been well-controlled---and according to blood work, etc, I have not suffered organ damage or other problems.

And it is possible by working with the doctor to find alternatives-----I have switched now from Norvasc to lisinopril---and my bp is doing fine. And I hope over time that the results of the side effects will lessen--in particular the numbness in my feet caused by the Norvasc. And other swelling as well.

I was lucky to be diagnosed 5 years ago before any damage was done, thank goodness.

And in may ways it is such an experiment to find what treatment works best for a particular person. Because there are so many choices, it seems to me it should be possible to find a combination with the least side effects---and I do understand that many of them lessen as the body adjusts.

Still, my original question remains to discover people who have discontinued a calcium channel blocker and have had relief from things like swelling and neuropathy---and in what time period.